Alert archive / Florida / Rip Current Statements in 2020

Rip Current Statement 97, NWS Tallahassee, FL

November 26, 2020Bay County, Gulf County, Walton County, Florida

NWS Tallahassee, FL issued this rip current statement at Nov 26, 2020, 9:54 AM CST for Bay County, Gulf County, Walton County, Florida. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2020, 9:54 AM CST (15:54 UTC)
Expired
Nov 27, 2020, 1:00 AM CST
In force
15 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Gulf County, FL, Walton County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2020-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2020-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

805 
WHUS42 KTAE 261554
CFWTAE

Coastal Hazard Message
National Weather Service Tallahassee FL
1054 AM EST Thu Nov 26 2020

FLZ108-114-270700-
/O.NEW.KTAE.RP.S.0097.201126T1554Z-201127T0700Z/
South Walton-Coastal Gulf-
1054 AM EST Thu Nov 26 2020 /954 AM CST Thu Nov 26 2020/

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents.

* WHERE...Walton and south facing Gulf County Beaches.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
1 follow-up statement
323 
WHUS42 KTAE 261723
CFWTAE

Coastal Hazard Message
National Weather Service Tallahassee FL
1223 PM EST Thu Nov 26 2020

FLZ112-270700-
/O.EXA.KTAE.RP.S.0097.000000T0000Z-201127T0700Z/
Coastal Bay-
1223 PM EST Thu Nov 26 2020

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents.

* WHERE...Bay County Beaches.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ108-114-270700-
/O.CON.KTAE.RP.S.0097.000000T0000Z-201127T0700Z/
South Walton-Coastal Gulf-
1223 PM EST Thu Nov 26 2020 /1123 AM CST Thu Nov 26 2020/

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents.

* WHERE...Walton and south facing Gulf County Beaches.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at Nov 26, 9:49 AM CST, 5 minutes earlier.

Area forecast discussion, Nov 26, 9:49 AM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1049 AM EST Thu Nov 26 2020

.UPDATE...

Current progression of storms on radar and satellite imagery
suggest the forecast is on track. Temperatures across the area are
also spot on with current values forecasted for this time. No
changes are necessary at this time.

&&

.PREV DISCUSSION [619 AM EST]...

.NEAR TERM [Through Friday]...

The main concerns are the fog potential this morning and
again on Friday morning, multiple rounds of showers over
the next couple of days, as well as thunderstorms today.

A weak cold front will move slowly toward the area today
and stall across the region tonight into Friday. This will
maintain PoPs of 30-50 pct for all but the SE FL Big Bend
where it will remain somewhat drier. Average rainfall thru
Friday will be around one-half of an inch, with localized
amounts in excess of one inch.

With the front nearby, including sufficient instability and
lift, thunderstorms are likely today, mainly from Valdosta
to Tallahassee and northwest. Mixed Layer CAPE is modeled
up to 1k J/kg, along Bulk Shear up to 35 kt, so organization
into line segments is possible. Low to mid-level lapse
rates are rather steep up to 7 C/km, and a dry intrusion
aloft will boost Downdraft CAPE. There is the potential for
isolated wind gusts of around 40 mph from this morning into
the evening hours, so pay close attention if outdoors.
Cannot rule out some small hail as well, but gusty winds
are the primary concern.

Expect some areas of fog this morning from the Flint River
Valley to Interstate 10 and points northwest - encompassing
portions of the western FL Panhandle, SE AL, and SW GA. As
the front stalls across the region tonight, parameters are
more favorable for areas of fog across much of the region.

Temperatures will remain in the 70s to around 80 for highs,
with lows in the mid-60s through Friday, well above average
for this time of year. The humidity will also stick around,
remaining at uncomfortable levels.

.SHORT TERM [Friday Night Through Saturday Night]...

Aforementioned cold front will slowly drift southward through the
CWA Friday night and into the Gulf waters Saturday as a 1027mb
surface high scoots through the Ozarks into the Midwest. Best
rain chances Friday night will be located through the northern
half of the CWA then transition to the Gulf waters Saturday.
Chances will be on the decline Saturday as better lift moves away
from the area.

Further upstream, attention turns to a cutoff upper low moving
through the desert southwest Friday night into the Red River
valley Saturday night. Models are in good agreement developing an
area of low pressure off the middle Texas coast Saturday and
lifting it northeastward toward southern Louisiana by daybreak
Sunday. Showers will begin to move into our western panhandle
counties while the surface front remains pinned just offshore.

.LONG TERM [Sunday Through Thursday]...

The upper low over the Red River will phase in with a southeast
moving shortwave trough through the Plains late Sunday into
Monday. The surface low will strengthen as it moves northeast from
southern Louisiana Sunday morning to the southern Appalachians
Monday morning. As it moves northeast, it will bring the front
over the northern Gulf back north as a warm front. Mid 50
dewpoints Sunday morning south of I-10 will be replaced by mid 60
dewpoints Sunday afternoon and night ahead of the trailing cold
front. There will be a narrow corridor of 300-500 J/kg MLCAPE
juxtaposed with 50-60 knots of bulk shear late Sunday afternoon
into the overnight hours. Therefore, there is a threat of severe
weather during that timeframe. Heavy rainfall is also possible
with generally around 2 inches with isolated higher amounts.

The coldest weather of this season behind the cold front is on tap
next week. Tuesday morning could have around freezing temperatures
along and west of the Flint river into southeast Alabama. The area
expands southward towards I-10 for possible freezing temperatures
Wednesday morning. A slow warming trend will begin after
Wednesday.

.AVIATION...
[Through 12Z Friday]

Restrictions due to low cigs/fog this morning range from
IFR/LIFR at ABY-DHN-ECP, MVFR at TLH, and VFR at VLD. Expect
gradual improvement to VFR by 14-17z, with the caveat that
additional, brief restrictions are likely in TSRA at ABY, DHN,
and TLH until 00z. Otherwise, VCTS at ECP and VLD. Another
round of IFR/LIFR cigs and vsbys is expected to develop at
all terminals beginning around 06z. Southwest winds 5-10
knots through the TAF period.

.MARINE...

Generally favorable marine conditions on tap through the first
half of the weekend outside of any local effects from marine
showers and thunderstorms. A strong frontal system is expected
Sunday into Monday with strong west and northwest winds left in
its wake towards midweek next week. Small craft advisories are
likely beginning Sunday.

.FIRE WEATHER...

Red Flag conditions are not expected over the next several days.

.HYDROLOGY...

While rain is expected to remain in the forecast over the next few
days, significant rain amounts are not expected at this time.
Sunday's system is the areas best chance for widespread heavy
rainfall. At this time, around 2" on average is expected, with
localized higher amounts. As long as there's not a drastic change
in these amounts, flooding is not expected to be a concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   80  65  79  64  74 /  50  10  30  30  40
Panama City   79  66  79  65  75 /  40  20  30  40  40
Dothan        78  62  76  61  69 /  40  20  40  50  30
Albany        79  63  76  61  71 /  50  30  30  50  30
Valdosta      80  64  79  62  72 /  40  10  30  30  40
Cross City    81  62  81  62  75 /  10   0  10  20  30
Apalachicola  78  67  78  65  74 /  30  10  30  30  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...Bunker
NEAR TERM...LF
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...LF
MARINE...Scholl
FIRE WEATHER...LF
HYDROLOGY...Scholl

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 12:06 PM CSTSpecial Weather StatementTAEHolmes, Walton, Washington54 min
Nov 26, 2:01 PM CSTSpecial Weather StatementTAEMadison44 min

Nearby

Rip Current Statements in Florida, 2020Every rip current statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.